Juvaderm injected under orbital rim three weeks ago. I have pillow like lumps under the orbital rim with very evident indents ( not shadows) under the pillows when I smile. Indents run from side of nose under the pillows. I look like I have very large bags. I also have a few lumpy nodules running along orbital rim. I have a review this week what should I do? Indents filled? Juvenile dissolved? Or wait it out and suffer the bags?
Juvederm Injection Left Pillows and Indents - What Should I Do?
Doctor Answers 15
Your indents are dynamic therefore something seems wrong with where the Juvederm is located or ???
It sounds to me like you have the juvederm plus perhaps some swelling in a location that blocks the even smooth contraction of your orbicularis oculi muscle (muscle that goes all the way around your eye, within the eyelids, that causes you to be able to close your eyes shut when you want to) when you smile. The lower segment of the muscle tightens flatter when you smile causing the indent but the muscle is not similarily tightening higher up because the filler/swelling is pushing it out too far?
If this is the situation, I'd probably try to get rid of it all with hyaluronidase and start over carefully with fillers after a few weeks rest of the tissues..............maybe inject smaller amounts at a time to evaluate your reaction and then use more if all goes well after these careful injections.
Have a question? Ask a doctor
Should I have lumps after my juvederm injection to the eyelids?
Because the eyelid skin is so thin, slight irregularities can be very obvious. Juvederm in this position can last a very long time, band the inflammation and subtle bruising can last for even 6-8 weeks. It is likely that the inflammation around the injection sites will quiet down within a few more weeks. If there is also some visible product closer to the skin, the bumps may resolve with gentle massage. I would recommend giving it another month before injecting the hyaluronidase.
Irregular Contour after Juvederm Injection in Lower Orbital Rim
You have three choices which you and your physician will discuss. Juvederm tends to absorb water which is temporary but obvious under the thin eyelid skin. Patience with or without steroids will help. You can inject hyaluronidase to dissolve the Juvederm, or you can have more injected to improve the contour.
You might also like...
Don't wait out less than perfect Juvederm results
One of the great things about Juvederm is that it is easily reversible. There is no need to be unhappy with the results. Simply have some hyaluronidase injected by an experienced injector. Sometimes it will require more than one injection. Usually that will bring you back to where you where before the Juvederm.
Swelling under eyelids after Juvederm injection
Swelling after filler injections in tear troughs normally lasts 3-7 days. The eyelids have very loose skin and tissue fluid tends to persist there longer than in other places. But three weeks should be sufficient.
Restylane, in my hands, tends to do better in tear troughs than Juvederm. Juvederm is a great filler, but Restylane's qualities make it more suitable for the under eye area.
Also, if the filler is injected too superficially, the swelling is usually more significant.
I recommend using ice on the area (carefully so as not to cause ice burns) for 5 minutes every two hours for the next several days. If the swelling does not subside, you have two options:
1. wait until the Juvederm is dissolved naturally by the body. That may take up to a year.
2. ask you injecting physician to have it dissolved by hyaluronidase. Make sure the doctor that injected you and/or will treat the area with hyaluronidase is a board-certified dermatologist or plastic surgeon with proper training and experience in injecting fillers and hyaluronidase in the under eye area.
Juvederm and pouches
If you see lumps of juvederm at three weels post-treatment, then you probably shoudl see a doctor to be evaluated. You may want to consider having it dissolved with hyaluronidase.
Juvederm can swell under the eyes.
If you have "pillows" under your eyes, it is likely that you are getting swelling from the Juvederm. This occurs most frequently in patients who have ocular allergies. Do your eye frequently itch or tear? If so you may want to try an allergy eye drop, that may help.
Juvederm always dissolves on its own eventually. At that point your eyes will return to normal. The problem is that Juvederm lasts a long time under the eyes (often more than a year).
I would suggest seeing your cosmetic doctor to discuss this problem. He/She may decide to dissolve the Juvederm with an injection of Hyaluronidase. With the treatment, you should return to normal almost immediately.
Lumps under the eyes
I would recommend gentle massage and follow up with the surgeon who performed the procedure. He will need to discuss options with you after evaluating the area.
Juvederm - pillow under eyes
The good thing about Juvederm is that your body with absorb it over time - so the lumps you have should go away. It's difficult to give any treatment advice without seeing you or examining you in person. If you really hate the lumps - there is medicine to quickly dissolve the Juvederm. I'd recommend you go back to your surgeon and discuss your concerns. I'm sure he/she would be happy to see you and address your concerns. If there's something that can be done to improve your situation, I'm sure they would.
Dr. Cat Begovic M.D.
Pillows and indents after Juvederm
It appears that you have had too much Juvederm injected in the tear troughs
Or, perhaps the material was not massaged immediately following the injections.
After 3 weeks, the only thing that may help would be Hyaluronidase injections to remove the excess.
You may want to consider Laser Resurfacing (Fractionated or Traditional) to tighten the injected areas after the Hyaluronidase injection.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.